Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

The boundary of chaos for interval mappings

Full text
Author(s):
Clark, Trevor [1] ; Trejo, Sofia [2]
Total Authors: 2
Affiliation:
[1] Open Univ, Sch Math & Stat, Walton Hall, Milton Keynes MK7 6AA, Bucks - England
[2] Inst Tecnol Autonomo Mexico, Rio Hondo 1, Mexico City Cdmx 01080 - Mexico
Total Affiliations: 2
Document type: Journal article
Source: PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY; v. 121, n. 6, p. 1427-1467, DEC 2020.
Web of Science Citations: 0
Abstract

A goal in the study of dynamics on the interval is to understand the transition to positive topological entropy. There is a conjecture from the 1980s that the only route to positive topological entropy is through a cascade of period doubling bifurcations. We prove this conjecture in natural families of smooth interval maps, and use it to study the structure of the boundary of mappings with positive entropy. In particular, we show that in families of mappings with a fixed number of critical points the boundary is locally connected, and for analytic mappings that it is a cellular set. (AU)

FAPESP's process: 14/09418-0 - Low dimensional multimodal maps
Grantee:Sofía Trejo Abad
Support type: Scholarships in Brazil - Post-Doctorate